Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Hello from WinnieDog


[34...]

Recommended Posts

It all started for me in early April when I took antibiotics for a sinus infection.

The anxiety after that took over, was from my body not my mind, couldn't sleep.

Dr. gave me zopiclone, worked great.

I had to take more antibiotics for pneumonia in late April.

That's when all hell broke loose, the instant panic and anxiety was out of nowhere.

Stayed on zopiclone, then it stopped working.

Started having weird reactions to food, HR would jump to 160.

Sugar was a problem and HR would go to 120 for hours.

Dr. gave me Ativan to use for these weird HR reactions - took them sparingly.

Then I couldn't sleep, even with the zopiclone, so Dr gave me Temazepam.

Took Temazepam for 6 days, stopped too fearful of addiction.

Dr. gave me Trazodone, took 1 or 2 0.5 Ativan to get Trazadone to work for a few weeks.

Weaned down to 0.5 mg of Ativan after a few weeks.

Then started having really weird symptoms for the next 6-7 weeks.

Finally realized that these were withdrawal symptoms.

I was shocked, I'm highly educated and have a great job!

I had to reintroduce 0.25 mg of Ativan during the day to stop the non-stop migraines.

Not sure if it's working, but I'm a bit more stable.

Then I will work on tapering down very slowly.

I fear I've already done damage to my brain.

The migraines have eased a bit, but are still there everyday, most of the day.

Prior to taking any benzos, I was in the midst of being diagnosed with MCAS and POTS/Dystautonomia.

 

Ironically, taking benzos can be part of the treatment for both those conditions, but I'd rather be off of them altogether.

 

Any advice on how to deal with these migraines?

 

I do believe I experienced akathasia (sp?) and other problems.

 

I've also lost 25 lbs since March, and can't afford to loose any more.

 

thanks!!

 

 

 

 

Link to comment
Share on other sites

Hello WinnieDog - Welcome to BenzoBuddies!

 

We're glad you've joined us! I'm sorry you've been through such a hard time with health issues and a succession of medications.  It's so good you found  BenzoBuddies. This forum has been a lifeline for many who have made the decision to quit benzos and Z-drugs. You'll find a wealth of good information here as well as support from a caring community of others who understand what this process is like.  The  information & support you receive here can make all the difference in helping you withdrawal successfully.

 

We typically support tapering with cuts of no more than 5-10% every 10-14 days or longer depending on symptoms.  A slow careful taper like this is the best way we know of to keep withdrawal symptoms to a minimum so you're able to function as well as possible during your withdrawal. Some members taper with smaller cuts, holding a dose until symptoms stabilize before making the next cut. 

 

Here are some links to help you get started:

 

The Ashton Manual- a resource we recommend to members, provides an overview of benzo withdrawal.

 

Now that you're a member you'll be able to post on the boards.  You may want to start a new topic on these boards:

 

To learn about tapering models we support: Planning Your Withdrawal (Taper Plans)

 

If you'd like to reach out for support from other members:

Withdrawal Support (during your taper)

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here!  Please reach out for support-

Brighterday  :)

 

Link to comment
Share on other sites

Thanks so much for the information.

 

The one main problem I have is the constant migraine!

 

I fear, I went too fast getting from 1 to 0.5 mg, it was easy to do, just didn't understand the headaches were from the too quick taper, as I've been getting headaches from other medical problems.

 

I reinstated a 0.25 mg dose in the morning to help with the migraine and try and stabilize.

 

I can't decide if I should switch to Valium or continue with dry cutting the Ativan?

 

I'm also taking Trazodone at night (50-75 mg) and Ketotifen (an antihistamine for other health issues).

 

Did you get bad headaches after your quick taper, and did they go away?

 

 

Link to comment
Share on other sites

Bad headaches are one of many awful withdrawal symptoms members report struggling with.  I'm sorry you're getting them.  Like most benzo withdrawal symptoms these tend to go away with time. 

Please take as good care of yourself as you can - eating a healthy diet, making sure to drink enough water, getting the rest you need (not necessarily sleep) and practicing calming techniques.

 

I encourage you to post on these boards - your posts will be seen by more members and you'll probably get a wider range of response:

 

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

Take care

Link to comment
Share on other sites

×
×
  • Create New...